... hungry or because of the ingredients on this medication??
Hi, ihung! Yes and yes. In people who experience this side effect on Zyprexa (and other antipsychotics and antidepressants) it is caused by an increase in appetite, decrease in energy level, changes in fat storage mechanisms, gut bacteria, hormones, and a generalized slowing of your metabolism caused by the drug..
Much of the weight gain can be minimized by exercise and good eating habits. For instance food cravings can be satisfied by fruits and vegetables instead of cookies and french fries and increased thirst can be quenched with water instead of sugary sodas or chocolate milk.
If weight gain becomes a health problem a few of the newer antipsychotic medications are considered more weight neutral.
Best wishes, WCV
- Zyprexa Information for Consumers
- Zyprexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zyprexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Aug 2009 • 14 answers
Posted 29 Mar 2010 • 2 answers
Posted 29 May 2013 • 2 answers
Posted 27 Feb 2015 • 1 answer
Posted 23 Mar 2016 • 4 answers